1
$\begingroup$

Let $X$ be a completely regular Hausdorff space. Are there known conditions under which the algebra of bounded continuous functions on $X$, endowed with the strict topology, is bornological?

(Of course, I am not interested in easy conditions such as $X$ being compact - in which the strict topology reduces to the uniform topology.)

I already know of a somewhat related result (obtained independently by Shirota and Nachbin in 1954): the algebra of continuous (not necessarily bounded!) functions on $X$ endowed with the compact-open topology is bornological if and only if $X$ is realcompact. Does a similar result exist for the strict topology and bounded functions?

$\endgroup$
2
$\begingroup$

There are several strict topologies on the space $C_b(T)$ of bounded continuous functions on $T$: $\beta_t$, $\beta_\tau$, ... The following is valid.

The topology $\beta_t$ or $\beta_\tau$ (resp., $\beta_s$, $\beta_p$, or $\beta_\sigma$) is bornological iff $T$ is compact (resp. pseudocompact).

The proof can be found in: R. F. Wheeler, A survey of Baire measures and strict topologies, Expositiones Math. 2(1983), 97-190.

| cite | improve this answer | |
$\endgroup$
  • $\begingroup$ Is this answer yours? If so, why don't you join your accounts into a single one? $\endgroup$ – Alex M. Dec 23 '17 at 13:40

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.